Ohio, 2008Damaging Winds and High Wind in Ohio, January 9, 2008
January 9, 2008 · NWS CLE · 30 events in 20 counties and zones
Low pressure tracked through the central Great Lakes on the 8th, and continued to slowly track into Ontario on the 9th. Southerly winds ahead of this low pressure allowed for many locations in northern Ohio to report record high temperatures in the 60s during the day on the 8th.
Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $582,000
- Crop damage
- None recorded
- Events
- 30
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure tracked through the central Great Lakes on the 8th, and continued to slowly track into Ontario on the 9th. Southerly winds ahead of this low pressure allowed for many locations in northern Ohio to report record high temperatures in the 60s during the day on the 8th. The low pressure intensified rapidly as it moved over the Great Lakes during this time. A strong cold front extended from this low pressure, and tracked across the area during the mornning hours of the 9th. A line of showers and thunderstorms developed just ahead of the cold front causing some thunderstorm wind gust damage. Behind the cold front, the strong low pressure allowed for windy conditions to continue through the morning hours of the 9th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jan 8, 11:57 PM EST, 23 minutes earlier.
Area forecast discussion, Jan 8, 11:57 PM EST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1157 PM EST TUE JAN 8 2008
.SYNOPSIS...
LOW PRESSURE OVER MICHIGAN WILL MOVE INTO QUEBEC ON WEDNESDAY. A COLD
FRONT EXTENDING FROM THE LOW WILL MOVE ACROSS THE REGION TONIGHT.
HIGH PRESSURE WILL MOVE NORTHEAST INTO THE OHIO VALLEY WEDNESDAY
INTO WEDNESDAY NIGHT. ANOTHER LOW PRESSURE WILL MOVE NORTHEAST
THROUGH THE LOWER GREAT LAKES LATE THURSDAY NIGHT AND EARLY FRIDAY
BRINGING ANOTHER COLD FRONT ACROSS THE AREA.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
COLD FRONT KNOCKING ON OUT WESTERN DOOR AT THIS TIME. MODERATE TO
HEAVY RAIN CONTINUES TO MOVE NORTHEAST ACROSS THE AREA THIS
EVENING PRODUCING RAINFALL RATES OF ABOUT A HALF AN INCH AN HOUR
AT TIMES. FLOOD ADVISORIES HAVE BEEN ISSUED FOR CRAWFORD COUNTY
OHIO AND MARION COUNTY TO ACCOUNT FOR SOME MINOR NUISANCE
FLOODING. ADDITIONAL RAINFALL AMOUNTS OF BETWEEN ONE HALF AND
THREE QUARTERS OF AN INCH OF RAIN CAN BE EXPECTED ACROSS THE
CENTRAL AND WESTERN AREAS OF THE FORECAST AREAS. EXTREME EAST WILL
SEE UP TO A HALF AN INCH.
WINDS CONTINUE TO BE GUSTY ACROSS THE AREA BUT APPEAR THEY WILL
DIMINISH JUST BEFORE FRONT PASSES THROUGH THE AREA. THE WINDS WILL
THEN PICK BACK UP AGAIN AFTER THE FRONT PASSES THROUGH. SO...WILL
CONTINUE WITH THE WIND ADVISORIES WHERE THEY ARE ALREADY POSTED.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
LINGERING SHOWERS IN THE EAST SHOULD END QUICKLY DURING THE
MORNING...THEN HIGH PRESSURE BEGINS TO BUILD IN. GUSTY WINDS TO
AROUND 45KTS STILL LIKELY IN THE MORNING IN THE COLD ADVECTION
BEHIND THE FRONT SO WILL KEEP THE ADVISORY GOING IN THE EAST AT
LEAST THROUGH NOON. WEAK RIDGE MOVES ACROSS WEDNESDAY NIGHT AND
THE WEATHER SHOULD BE DRY WEDNESDAY NIGHT AND EARLY THURSDAY.
BRING SOME RAIN BACK INTO THE AREA THURSDAY AFTERNOON IN ADVANCE
OF ANOTHER LOW. NAM...GFS AND ECMWF DIFFER ON THE LOCATION OF THE
LOW...GENERALLY FROM NE OHIO TO JUST NORTH OF LAKE ERIE. ANY OF
THE SOLUTIONS WOULD INDICATE THAT WESTERN AREAS COULD MIX WITH
SNOW LATE THURSDAY NIGHT.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
GENTLE CHANGE TO A COLDER PATTERN CONTINUES FROM FRIDAY THROUGH
THE WEEKEND AS LONG WAVE TROUGH BECOMES MORE ESTABLISHED ACROSS
MUCH OF THE EASTERN TWO THIRDS OF THE COUNTRY. FRIDAY WILL FEATURE
THE LEFTOVERS FROM THURSDAY NIGHT/S SYSTEM. WRAP AROUND MOISTURE
AND A SECONDARY TROUGH ROTATING THROUGH WILL KEEP THE POPS AT
CHANCE TO LIKELY. MARGINAL TEMPS FOR LAKE EFFECT. WEST FLOW WOULD
PLACE INLAND PA IN THE BEST SPOT. TRANSITION TO/MIX WITH SNOW
SHOWERS AS COLDER AIR WORKS IN. THIS COLD AIR ADVECTION WILL MAKE
FORECAST HIGHS AROUND 40 LOW CONFIDENCE AND COULD VARY BY SEVERAL
DEGREES.
HIGH PRESSURE NUDGES SOUTHWARD FROM CANADA GOING INTO THE WEEKEND
AND ADDITIONAL ENERGY DIGS INTO THE MEAN TROUGH LATE IN THE
WEEKEND. THIS DEVELOPS A LOW ACROSS THE SOUTHEAST U.S. MOST OF THE
GUIDANCE SHOWS AN INVERTED TROUGH EXTENDING OUR WAY...WITH THE 12Z
GFS ACTUALLY DEVELOPING A SFC LOW. HAVE KEPT CLOSER TO THE MAJORITY
OF THE GUIDANCE INCLUDING THE ENSEMBLES AND KEPT PRECIP CHANCES AT
THE CHANCE LEVEL. UNCERTAINTIES GREAT TOWARD TUESDAY WITH DIFFERENT
SOLUTIONS REGARDING HOW FAST THE NEXT SYSTEM SCOOTS ACROSS THE
NORTHERN PLAINS...BUT LEANING TOWARD HIGH PRESSURE/FAIR WEATHER FOR
NOW. TEMPS FRIDAY THROUGH THE WEEKEND...SEASONABLE.
&&
.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
COLD FRONT CROSSING FAR WESTERN OHIO AND MOVG ENE ABOUT 50 KNOTS.
WIND SHIFT AND STRONG WIND GUSTS WILL ACCOMPANY FRONT AS IT
CROSSES TAF SITES EARLY THIS MORNING. WILL ALREADY BE THROUGH TOL
FDY AND MFD BY 06Z AND ONLY TAKE 2-3 HOURS TO CLEAR EASTERN SITES.
THUNDER POSSIBLE BUT WOULD BE AT MOST A RUMBLE OR THUNDER OR A
QUICK FLASH AT ANY ONE SITE AND WILL LEAVE OUT OF TAFS UNLESS
SOMETHING MORE IMPRESSIVE DEVELOPS. LOWER CLOUDS WILL WRAP BACK
ACROSS THE AREA WITHIN AN HOUR OR TWO OF FROPA. WINDS WILL KEEP
UP INTO THE MORNING HOURS AS GRADIENT AND PRESSURE RISES ARE AT
THE MAXIMUM THEN GRADUALLY DIMINISH WED AFTRN. PLENTY OF DRY AIR
AND SUBSIDENCE WILL SPREAD IN WEDNESDAY AND CLEARING SHOULD SPREAD
FROM WEST TO EAST MORNING AND MIDDAY.
OUTLOOK...DEVELOPING SYSTEM FROM THE MIDWEST WILL EVENTUALLY MERGE
WITH A GULF MOISTURE AND WARM ADVECTION LATER THURSDAY AND
THURSDAY NIGHT. MVFR AND EVENTUALLY IFR CEILINGS WILL LIKELY
DEVELOP AND REDUCED VSBY WILL OCCUR DURING RAIN. MVFR CEILINGS MAY
LINGER THROUGH THE WEEKEND AS TROUGH DEEPENS ALOFT ALTHOUGH VSBY
SHOULD BE MAINLY VFR AS MOST OF THE PRECIPITATION WILL END.
&&
.MARINE...
LOW PRESSURE STILL WEST OF THE FORECAST AREA AND STILL FORECAST
TO MOVE THROUGH CENTRAL MICHIGAN TONIGHT. WINDS REMAIN OUT OF THE
SOUTH AT THE MOMENT BUT WILL GRADUALLY BECOME SOUTHWESTERLY
OVERNIGHT. AS EXPECTED...HAVENT SEEN GALES ON THE LAKE YET SINCE
ITS HARD TO MIX DOWN WINDS IN A WARM-ADVECTION REGIME BUT COLD
FRONTAL PASSAGE WILL ALLOW FOR MIXING AFTER MIDNIGHT. DUE TO HIGH
WINDS...WILL ALSO BE ISSUING A LOW WATER ADVISORY FOR THE WESTERN BASIN
AS IT APPEARS THAT LEVELS WILL DROP BELOW THE CRITICAL MARK EARLY
WEDNESDAY MORNING. WINDS WILL GRADUALLY TAPER OFF WEDNESDAY
EVENING AS A RIDGE MOVES OVER LAKE ERIE.
ANOTHER AREA OF LOW PRESSURE WILL MOVE THROUGH SOUTHERN LOWER
MICHIGAN EARLY FRIDAY MORNING AND DRAG A COLD FRONT ACROSS LAKE
ERIE. COULD SEE WINDS GET CLOSE TO GALES BUT WILL CAP AT 30 KNOTS AT
THIS POINT DUE TO SOME UNCERTAINTY IN THE EXACT TRACK OF THE LOW. A
TROUGH WILL REMAIN ACROSS THE LAKE THROUGH SATURDAY BEFORE A WEAK
RIDGE BUILDS OVER THE LAKE SATURDAY NIGHT. COULD SEE ANOTHER LOW
APPROACH LAKE ERIE LATE SUNDAY BUT AT THIS POINT IT APPEARS THE LOW
WILL REMAIN WELL SOUTH OF THE LAKE AND HAVE A MINIMAL IMPACT.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...WIND ADVISORY UNTIL 12 PM EST WEDNESDAY FOR OHZ010>014-020>023-
031>033-038-089.
WIND ADVISORY UNTIL 7 AM EST WEDNESDAY FOR OHZ003-006>009-
017>019-027>030-036-037-047.
PA...WIND ADVISORY UNTIL 12 PM EST WEDNESDAY FOR PAZ001>003.
MARINE...GALE WARNING UNTIL 4 PM EST WEDNESDAY FOR LEZ061-142>149-
162>169.
LOW WATER ADVISORY FROM 4 AM TO 4 PM EST WEDNESDAY FOR
LEZ142>144-162>164.
&&
SYNOPSIS...RANDEL
NEAR TERM...LOMBARDY
SHORT TERM...RANDEL
LONG TERM...OUDEMAN
AVIATION...KOSARIK
MARINE...LEINSHazardous weather outlook, Jan 8, 10:25 AM EST, 13 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
1025 AM EST TUE JAN 8 2008
LEZ061-142>149-162>169-091530-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
1025 AM EST TUE JAN 8 2008
...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EST
WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.
.DAY ONE...TODAY AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
OHZ010>014-020>023-031>033-038-089-091530-
LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WAYNE-STARK-MAHONING-HOLMES-ASHTABULA LAKESHORE-
1025 AM EST TUE JAN 8 2008
...WIND ADVISORY IN EFFECT UNTIL 12 PM EST WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND
NORTHEAST OHIO.
.DAY ONE...TODAY AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY
A STRONG COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT...SOME
THUNDERSTORMS COULD ACCOMPANY IT...THESE THUNDERSTORMS COULD
APPROACH SEVERE LIMITS. HEAVY RAINFALL OF UP TO TWO INCHES IS
POSSIBLE OVERNIGHT. WITH SOILS SATURATED FROM THE RECENT
SNOWMELT... FLOODING OF LOW LYING AREAS COULD OCCUR.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY
FLOODING IS POSSIBLE THURSDAY INTO FRIDAY AS ANOTHER STORM SYSTEM
BRINGS RAINFALL BACK INTO THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
OHZ003-006>009-017>019-027>030-036-037-047-091530-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-MARION-MORROW-KNOX-
1025 AM EST TUE JAN 8 2008
...WIND ADVISORY IN EFFECT UNTIL 4 AM EST WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND
NORTHWEST OHIO.
.DAY ONE...TODAY AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY
A STRONG COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT...SOME
THUNDERSTORMS COULD ACCOMPANY IT...THESE THUNDERSTORMS COULD
APPROACH SEVERE LIMITS. HEAVY RAINFALL OF UP TO TWO INCHES IS
POSSIBLE OVERNIGHT. WITH SOILS SATURATED FROM THE RECENT
SNOWMELT...FLOODING OF LOW LYING AREAS COULD OCCUR.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
FLOODING IS POSSIBLE THURSDAY INTO FRIDAY AS ANOTHER STORM SYSTEM
BRINGS RAINFALL BACK INTO THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PAZ001>003-091530-
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
1025 AM EST TUE JAN 8 2008
...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EST
WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY
A STRONG COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT...SOME
THUNDERSTORMS COULD ACCOMPANY IT...THESE THUNDERSTORMS COULD
APPROACH SEVERE LIMITS. HEAVY RAINFALL OF UP TO TWO INCHES IS
POSSIBLE OVERNIGHT. WITH SOILS SATURATED FROM THE RECENT
SNOWMELT... FLOODING OF LOW LYING AREAS COULD OCCUR.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY
FLOODING IS POSSIBLE THURSDAY INTO FRIDAY AS ANOTHER STORM SYSTEM
BRINGS RAINFALL BACK INTO THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jan 8, 7:54 PM EST, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
754 PM EST TUE JAN 8 2008
OHZ003-006>013-017>021-027>031-036>038-047-090500-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-WYANDOT-CRAWFORD-RICHLAND-
ASHLAND-WAYNE-MARION-MORROW-HOLMES-KNOX-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON...
FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON...UPPER SANDUSKY...
CAREY...BUCYRUS...MANSFIELD...ASHLAND...WOOSTER...MARION...
MOUNT GILEAD...MILLERSBURG...MOUNT VERNON
754 PM EST TUE JAN 8 2008
...LOCALIZED FLOODING POSSIBLE...
A LARGE AREA OF MODERATE TO HEAVY RAIN WILL CONTINUE TO MOVE
NORTHEAST ACROSS THE REGION THIS EVENING. RAINFALL RATES OF UP TO
A QUARTER INCH AN HOUR CAN BE EXPECTED.
THE MODERATE TO HEAVY RAIN WILL LIKELY RUN OFF INTO STREAMS AND
RIVERS AND THIS WILL RESULT IN RISES IN WATER LEVELS. SOME STREAMS
AND CREEKS COULD REACH BANK FULL OR GO JUST OUT OF THEIR BANKS TO
PRODUCE SOME MINOR FLOODING.
IF YOU LIVE IN A FLOOD PRONE AREA...BE SURE TO MONITOR WATER
LEVELS AND TAKE MEASURES TO PROTECT LIFE AND PROPERTY.
STAY TUNED TO NOAA ALL HAZARDS RADIO OR YOUR FAVORITE WEATHER
SOURCE FOR THE LATEST DETAILS ON THE HEAVY RAIN.
LOMBARDY
Special weather statement, Jan 8, 10:49 PM EST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1049 PM EST TUE JAN 8 2008
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-090600-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON...
RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...
ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD...
MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...EDINBORO...
MEADVILLE
1049 PM EST TUE JAN 8 2008
...GUSTY WINDS AND RAIN WILL CONTINUE...
A STRONG COLD FRONT WILL CONTINUE TO MOVE EAST ACROSS THE AREA
CAUSING GUSTY WINDS AS HIGH AS 50 MPH AT TIMES. THE COLD FRONT IS
EXPECTED TO BE ON A LINE FROM TOLEDO TO FINDLAY BY 1130 PM AND TO
A LINE FROM CLEVELAND TO MANSFIELD BY 1 AM IN THE MORNING AND
FINALLY TO ERIE AND YOUNGSTOWN BY 3 AM.
LOCALLY HEAVY DOWNPOURS CAN BE EXPECTED IN THE MODERATE TO HEAVY
RAIN THAT WILL CONTINUE OVER THE AREA THROUGH AT LEAST 3 AM IN THE
MORNING. THUNDERSTORMS WILL ALSO BE EMBEDDED IN THE SHOWERS AND
THE THUNDERSTORMS COULD PRODUCE GUSTY WINDS TO 50 MPH AS THEY MOVE
THROUGH THE AREA. RAINFALL RATES OF UP TO A HALF AN INCH AN HOUR
CAN ALSO BE EXPECTED WITH THE HEAVIEST DOWNPOURS.
PONDING OF WATER IS LIKELY ON ROADWAYS WHERE THERE IS POOR
DRAINAGE. BE ON THE LOOKOUT FOR THE HIGH WATER AREAS WHILE
TRAVELING OVERNIGHT TO AVOID HYDROPLANING.
SMALL STREAMS AND CREEKS WILL LIKELY REACH BANK FULL OVERNIGHT
WITH SOME MINOR FLOODING POSSIBLE...ESPECIALLY IN THE AREAS WHERE
THE HEAVIEST RAINFALL OCCURRED.
STAY TUNED TO NOAA ALL HAZARDS RADIO OR YOUR FAVORITE WEATHER
SOURCE FOR THE LATEST ON THIS WEATHER SITUATION.
LOMBARDY
Thunderstorm Wind, Marion
- When
- January 9, 12:20 AM EST
- Where
- Marion County, New Bloomington
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 40.570, -83.380
Several trees were reported down across a road.
Thunderstorm Wind, Crawford
- When
- January 9, 12:33 AM EST
- Where
- Crawford County, New Washington
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Law Enforcement
- Coordinates
- 40.970, -82.850
Trees were reported down on power lines.
Thunderstorm Wind, Richland
- When
- January 9, 12:49 AM EST
- Where
- Richland County, Mansfield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Law Enforcement
- Coordinates
- 40.770, -82.520
Trees were reported down countywide.
Thunderstorm Wind, Huron
- When
- January 9, 1:05 AM EST
- Where
- Huron County, Norwalk
- Measured
- 75 kt (86 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 41.230, -82.620
A report was received from the Emergency Manager of wind damage to sevral homes in a neighborhood from this event. A survey was conducted and it was noted that several homes in the area lost shingles. One house that had nearly half the shingles blown off actually damaged the house next to it. The severe winds were strong enough to cause the shingles to break through the vinyl siding and plywood exterior of the neighboring house. Shingles were actually found in the attic of the neighboring home. Law enforcement reports from that evening also indicate that several trees were down across the City of Norwalk.
Thunderstorm Wind, Knox
- When
- January 9, 1:07 AM EST
- Where
- Knox County, Mt Vernon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 40.400, -82.480
Several trees and power lines were reported down.
Thunderstorm Wind, Erie
- When
- January 9, 1:10 AM EST to 1:13 AM EST
- Where
- Erie County, Berlin Hgts
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Public
- Coordinates
- 41.320, -82.500
Thunderstorms tracked through the area during the early morning hours of the 9th. A public call was received describing significant damage in Berlin Heights about trampolines wrapped around trees, homes losing shingles, and pine trees snapped. A survey was conducted that morning, and it was found that severe winds blew apart a roof of a porch that was attached to the house. This portion of the roof consequently tore apart much of the roof structure on the front side of the home, and as the roof blew over the top of the house a chimney and attenna were also destroyed. During the survey, there was confirmation on other pine trees that were down, along with the trampolines destroyed.
Thunderstorm Wind, Lorain
- When
- January 9, 1:11 AM EST
- Where
- Lorain County, Lorain
- Measured
- 57 kt (66 mph) measured gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 41.470, -82.180
A wind gust of 65 mph was measured by a trained spotter. Also, trees and large limbs were reported down from the thunderstorm wind gusts.
Thunderstorm Wind, Knox
- When
- January 9, 1:30 AM EST
- Where
- Knox County, 1 mi SW of Mt Vernon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $75,000
- Reported by
- Trained Spotter
- Coordinates
- 40.390, -82.493
A new 100 foot by 30 foot barn was destroyed by straight line thunderstorm winds. All of the debris from the barn was blown in a northerly direction. The severe winds lasted about two minutes.
Thunderstorm Wind, Huron
- When
- January 9, 1:30 AM EST
- Where
- Huron County, 4.5 mi SSW of Willard
- Measured
- 75 kt (86 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 40.990, -82.763
Thunderstorm winds were responsible for causing considerable damage to a home southwest of Williad during the early morning hours of the 9th. Straight line winds blew apart a door to a barn. Boards from the barn pierced through the side of the house in two locations putting holes in the wall. A nearby tree only had branches broken from it.
Thunderstorm Wind, Lorain
- When
- January 9, 1:39 AM EST
- Where
- Lorain County, Elyria
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 41.370, -82.100
A wind gust with thunderstorms was measured at 69 mph by a trained spotter. No immediate damage was noted with the wind gust.
Thunderstorm Wind, Lorain
- When
- January 9, 1:45 AM EST
- Where
- Lorain County, Lorain
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Trained Spotter
- Coordinates
- 41.470, -82.180
Three power poles were reported down, and wires were in the road. Also, a large limb was reported down.
Thunderstorm Wind, Cuyahoga
- When
- January 9, 2:01 AM EST
- Where
- Cuyahoga County, (Bkl)cleveland Lakef
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.520, -81.680
Weather observing equipment at the Burke Lakefront Airport measured a wind gust of 58 mph associated with a thunderstorm.
Thunderstorm Wind, Geauga
- When
- January 9, 2:05 AM EST
- Where
- Geauga County, Chesterland to Fowlers Mill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 41.520, -81.330
Trees and power lines were reported down.
Thunderstorm Wind, Trumbull
- When
- January 9, 3:04 AM EST
- Where
- Trumbull County, Fowler
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Law Enforcement
- Coordinates
- 41.320, -80.650
Several trees were reported down during the thunderstorms.
Thunderstorm Wind, Lorain
- When
- January 9, 3:16 AM EST
- Where
- Lorain County, Elyria
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 41.370, -82.100
A trained spotter measured a wind gust of 60 mph. No damaged was noted during the wind gust.
High Wind, Lorain
- When
- January 9, 3:16 AM EST
- Where
- Lorain forecast zone
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.453, -82.151 (the zone’s center; the record gives no point)
Weather observing equipment at the Lorain County Airport measured a wind gust of 65 mph.
High Wind, Cuyahoga
- When
- January 9, 3:34 AM EST
- Where
- Cuyahoga forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.479, -81.678 (the zone’s center; the record gives no point)
Weather observing equipment at Cleveland Hopkins International Airport measured a wind gust of 63 mph.
High Wind, Cuyahoga
- When
- January 9, 3:52 AM EST
- Where
- Cuyahoga forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.479, -81.678 (the zone’s center; the record gives no point)
Weather observing equipment at Cleveland Hopkins International Airport measured a wind gust of 63 mph.
High Wind, Medina
- When
- January 9, 4:00 AM EST
- Where
- Medina forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Trained Spotter
- Coordinates
- 41.118, -81.900 (the zone’s center; the record gives no point)
Trees, large limbs, and power lines were reported down throughout the county.
High Wind, Wayne
- When
- January 9, 4:00 AM EST
- Where
- Wayne forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Trained Spotter
- Coordinates
- 40.829, -81.888 (the zone’s center; the record gives no point)
Several trees and power lines were reported down throughout the county.
High Wind, Summit
- When
- January 9, 4:00 AM EST
- Where
- Summit forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Trained Spotter
- Coordinates
- 41.126, -81.532 (the zone’s center; the record gives no point)
Several trees, large limbs, and power lines were reported down across the county.
High Wind, Portage
- When
- January 9, 4:00 AM EST
- Where
- Portage forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Trained Spotter
- Coordinates
- 41.168, -81.197 (the zone’s center; the record gives no point)
Trees, large limbs, and power poles were reported down across the county.
High Wind, Geauga
- When
- January 9, 4:00 AM EST
- Where
- Geauga forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Trained Spotter
- Coordinates
- 41.500, -81.179 (the zone’s center; the record gives no point)
Many trees, large limbs, and power lines were reported down across the county.
High Wind, Ashtabula
- When
- January 9, 4:00 AM EST
- Where
- Ashtabula forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 41.896, -80.759 (the zone’s center; the record gives no point)
Many trees were reported down countywide.
High Wind, Ashtabula Lakeshore
- When
- January 9, 4:00 AM EST
- Where
- Ashtabula Lakeshore forecast zone
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 41.896, -80.759 (the zone’s center; the record gives no point)
Numerous trees and utility poles were reported down across the area.
High Wind, Holmes
- When
- January 9, 5:00 AM EST
- Where
- Holmes forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Trained Spotter
- Coordinates
- 40.561, -81.929 (the zone’s center; the record gives no point)
Several trees and a few large limbs were reported down across the county.
High Wind, Stark
- When
- January 9, 5:00 AM EST
- Where
- Stark forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Trained Spotter
- Coordinates
- 40.814, -81.366 (the zone’s center; the record gives no point)
A few trees, large limbs, and power lines were reported down across the county.
High Wind, Lake
- When
- January 9, 5:00 AM EST
- Where
- Lake forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Trained Spotter
- Coordinates
- 41.714, -81.245 (the zone’s center; the record gives no point)
In Waite Hill a large tree and two utility poles snapped. The power lines were torn down and even ripped away from a house.
High Wind, Trumbull
- When
- January 9, 5:00 AM EST
- Where
- Trumbull forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 41.317, -80.761 (the zone’s center; the record gives no point)
Many trees were reported down countywide. Hardest hit areas were Green and Mesopotamia Townships in the northern part of the county.
High Wind, Mahoning
- When
- January 9, 5:00 AM EST
- Where
- Mahoning forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 41.015, -80.776 (the zone’s center; the record gives no point)
A tree and several power poles were reported down across the county.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in Florida, January 9, 20085 deaths · 38 injured · 1 event
- High Wind in New York, January 9, 2008$3.8 million · 64 kt wind · 12 events
- Damaging Winds in New York, January 9, 2008$450,000 · 65 kt wind · 36 events
- High Wind in New York, January 9, 2008$950,000 · 60 kt wind · 7 events
- High Wind in Ohio, January 9, 2008$635,000 · 50 kt wind · 11 events
- Strong Wind in Vermont, January 9, 2008$160,000 · 16 events
- High Wind in West Virginia, January 9, 2008$250,000 · 50 kt wind · 5 events
- Damaging Winds and High Wind in Pennsylvania, January 9, 2008$60,000 · 73 kt wind · 6 events
- Strong Wind in New York, January 9, 2008$50,000 · 2 events
- High Wind in Ohio, January 9, 2008$28,000 · 50 kt wind · 3 events
- Strong Wind in New Jersey, January 9, 2008$13,000 · 13 events
- Damaging Winds in New York, January 9, 2008$12,000 · 52 kt wind · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 73323, 73324, 73326, 73328, 73331, 73342, 73325, 73341, 73346, 73329, 73327, 73330, 73332, 73340, 73339, 73347, 73362, 73348, 73349, 73350, 73353, 73354, 73355, 73358, 73359, 73351, 73352, 73356, 73360, 73361.